Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 101, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 7, 2022, 2:13 PM CDT for Davidson County, Robertson County, Sumner County, Tennessee. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2022, 2:13 PM CDT (19:13 UTC)
- Expired
- Jul 7, 2022, 2:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 2:20 PM CDT | TSTM WND DMG | Ridgetop, TN | FACEBOOK REPORT OF TOP OF TREE BLOWN OFF AND INTO POWER LINES. ALSO PEA SIZE HAIL. |
| Jul 7, 2:20 PM CDT | HAIL 0.75 | Ridgetop, TN | FACEBOOK REPORT OF PENNY SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1877 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545 WUUS54 KOHX 071913 SVROHX TNC037-147-165-071945- /O.NEW.KOHX.SV.W.0101.220707T1913Z-220707T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 213 PM CDT Thu Jul 7 2022 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Northeastern Davidson County in Middle Tennessee... Southwestern Sumner County in Middle Tennessee... Southeastern Robertson County in Middle Tennessee... * Until 245 PM CDT. * At 213 PM CDT, a severe thunderstorm was located over Ridgetop, or 7 miles southeast of Springfield, moving east at 15 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Springfield, Hendersonville, Goodlettsville, White House, Millersville, Greenbrier, Ridgetop, Joelton and Cottontown. This includes the following highways... Interstate 65 between mile markers 95 and 110. Interstate 24 between mile markers 33 and 39. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3631 8692 3651 8687 3649 8652 3626 8658 TIME...MOT...LOC 1913Z 278DEG 14KT 3641 8678 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Shamburger
1 follow-up statement
048
WWUS54 KOHX 071929
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
229 PM CDT Thu Jul 7 2022
TNC037-147-165-071945-
/O.CON.KOHX.SV.W.0101.000000T0000Z-220707T1945Z/
Davidson TN-Sumner TN-Robertson TN-
229 PM CDT Thu Jul 7 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHEASTERN DAVIDSON...SOUTHWESTERN SUMNER AND SOUTHEASTERN
ROBERTSON COUNTIES...
At 229 PM CDT, a severe thunderstorm was located over Millersville,
or 11 miles southeast of Springfield, moving east at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Springfield, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Ridgetop, Joelton and
Cottontown.
This includes the following highways...
Interstate 65 between mile markers 95 and 110.
Interstate 24 between mile markers 33 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3644 8689 3650 8672 3649 8652 3626 8658
3631 8692
TIME...MOT...LOC 1929Z 282DEG 14KT 3639 8670
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:35 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 7, 1:35 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Nashville TN 135 PM CDT Thu Jul 7 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Friday Night) Issued at 122 PM CDT Thu Jul 7 2022 A weak surface boundary has developed over Middle Tennessee this afternoon, and this is combining with the heat and high moisture to produce numerous cells across the mid state, much like what we experienced yesterday afternoon in terms of coverage. Instability parameters are almost identical to those observed yesterday, and PWAT this morning was a robust 2.01". POP's will increase further on Friday as the excessive heat/heat advisory criteria continue to be met. There is a slight risk of severe storms for most of Middle Tennessee today with a marginal risk in play tomorrow. && .LONG TERM... (Saturday through next Thursday) Issued at 122 PM CDT Thu Jul 7 2022 Likely POP's can be expected on Saturday for most of Middle Tennessee as a slow-moving east-west surface boundary moves southward across the region. This will lower temperatures to near normal value beginning on Saturday and lasting through the weekend. However, readings will start to creep back up starting on Monday, even though it looks to be dry. But rain chances will start back up on Tuesday. However, look for temperatures to moderate later in the week with a second fropa possible Wednesday or Wednesday night and lower POP's later in the week owing to an air mass change. && .AVIATION... (18Z TAFS) Issued at 1258 PM CDT Thu Jul 7 2022 Scattered TSRA will plague KBNA and KMQY reducing visibilities due to heavy rain through at least 20Z. Beyond that time frame, continued with VCTS for KCKV, KBNA, and KMQY as scattered TSRA develops and moves across Middle Tennessee. KCSV is a little more uncertain when it comes to timing and location of TSRA, but think it should be after 20Z. Beyond 02Z, think VFR Conditions will return. && .PRELIMINARY POINT TEMPS/POPS... Nashville 75 97 75 89 / 20 50 80 70 Clarksville 74 96 73 87 / 20 60 70 50 Crossville 70 88 70 81 / 30 60 80 80 Columbia 73 96 73 90 / 20 40 70 70 Cookeville 72 91 72 84 / 30 50 80 80 Jamestown 70 88 70 82 / 30 60 80 80 Lawrenceburg 73 95 73 89 / 20 40 70 80 Murfreesboro 73 96 74 89 / 20 50 80 80 Waverly 75 98 73 89 / 20 50 60 60 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until midnight CDT Friday night for Cannon-Clay- Coffee-De Kalb-Jackson-Macon-Overton-Pickett-Putnam-Smith- Trousdale-Warren-White. Excessive Heat Warning until midnight CDT Friday night for Bedford-Cheatham-Davidson-Dickson-Giles-Hickman-Houston- Humphreys-Lawrence-Lewis-Marshall-Maury-Montgomery-Perry- Robertson-Rutherford-Stewart-Sumner-Wayne-Williamson-Wilson. && SHORT TERM...Rose LONG TERM....Rose AVIATION.....Hurley
Hazardous weather outlook, Jul 7, 2:40 AM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 240 AM CDT Thu Jul 7 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-080745- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 240 AM CDT Thu Jul 7 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A dangerous combination of heat and humidity will continue. Excessive Heat Warnings or Heat Advisories are in place for most of the area. Scattered thunderstorms are expected. A few may be severe with damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A dangerous combination of heat and humidity will continue through Friday. Excessive Heat Warnings or Heat Advisories are in place for most of the area. Scattered thunderstorms are expected Friday through Saturday. A few storms may be severe with damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter reports may be needed. Please relay any information about observed severe weather to the NWS in Nashville. 13
In the hours before
Local storm report, Jul 7, 12:48 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 PM CDT THU JUL 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 5 NE HENDERSONVILLE 36.34N 86.53W
07/07/2022 SUMNER TN BROADCAST MEDIA
WSMV REPORTED A TREE DOWN IN HENDERSONVILLE.
LOCATION AND TIME ESTIMATED.
&&
SHAMBURGERLocal storm report, Jul 7, 1:06 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
106 PM CDT THU JUL 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 5 NE HENDERSONVILLE 36.33N 86.53W
07/07/2022 SUMNER TN BROADCAST MEDIA
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 5
NE HENDERSONVILLE. WSMV REPORTED A TREE DOWN
AT 137 MULBERRY GROVE.
&&
SHAMBURGERSpecial weather statement, Jul 7, 1:11 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
111 PM CDT Thu Jul 7 2022
TNZ027-059-062-071845-
Rutherford TN-Williamson TN-Davidson TN-
111 PM CDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of southeastern
Davidson, central Rutherford and northeastern Williamson Counties
through 145 PM CDT...
At 110 PM CDT, Doppler radar was tracking two strong thunderstorms.
One storm was located over Brentwood, and another storm was located
over Smyrna. Both storms were moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Murfreesboro, Franklin, Smyrna, Brentwood, La Vergne, Nolensville,
Walterhill and Triune.
This includes the following highways...
Interstate 65 between mile markers 61 and 64.
Interstate 24 between mile markers 60 and 84.
Interstate 840 between mile markers 38 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3585 8685 3606 8675 3600 8635 3576 8631
TIME...MOT...LOC 1810Z 297DEG 10KT 3600 8674
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Jul 7, 1:47 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
147 PM CDT Thu Jul 7 2022
TNZ028-030-071915-
Wilson TN-Smith TN-
147 PM CDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of southwestern Smith
and northeastern Wilson Counties through 215 PM CDT...
At 146 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Watertown, or 8 miles east of Lebanon, moving east at
5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lebanon, Watertown, South Carthage and Tuckers Crossroads.
This includes Interstate 40 between mile markers 240 and 255.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3628 8596 3609 8604 3609 8606 3607 8606
3607 8605 3606 8606 3613 8629 3630 8623
TIME...MOT...LOC 1846Z 286DEG 5KT 3620 8618
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Jul 7, 2:02 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
202 PM CDT Thu Jul 7 2022
TNZ007-008-071930-
Robertson TN-Sumner TN-
202 PM CDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of northwestern Sumner
and northeastern Robertson Counties through 230 PM CDT...
At 201 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Cross Plains, or near Prices Mill, Kentucky, moving
southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cross Plains, Portland, Orlinda, Mitchellville and Black Jack.
This includes Interstate 65 between mile markers 111 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3665 8641 3647 8641 3653 8682 3665 8683
3665 8658 3663 8656 3664 8655 3664 8654
3665 8651
TIME...MOT...LOC 1901Z 278DEG 14KT 3668 8672
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Jul 7, 2:03 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
203 PM CDT Thu Jul 7 2022
TNZ007-008-026-027-071930-
Robertson TN-Davidson TN-Cheatham TN-Sumner TN-
203 PM CDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of northern Davidson,
southwestern Sumner, east central Cheatham and southeastern Robertson
Counties through 230 PM CDT...
At 203 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coopertown, or 7 miles south of Springfield, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springfield, Madison, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Lakewood, Ridgetop, Hermitage,
Old Hickory, Joelton, Whites Creek and Beaman Park.
This includes the following highways...
Interstate 65 between mile markers 88 and 107.
Interstate 24 between mile markers 29 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3625 8701 3647 8695 3646 8654 3619 8661
TIME...MOT...LOC 1903Z 278DEG 14KT 3639 8689
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:37 PM CDT | Special Weather Statement | OHX | Rutherford | 23 min |
| Jul 7, 1:11 PM CDT | Special Weather Statement | OHX | Rutherford | 34 min |
| Jul 7, 1:25 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 22 min |
| Jul 7, 1:32 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 21 min |
| Jul 7, 1:47 PM CDT | Special Weather Statement | OHX | Wilson | 28 min |
| Jul 7, 2:02 PM CDT | Special Weather Statement | OHX | Sumner | 28 min |
| Jul 7, 2:03 PM CDT | Special Weather Statement | OHX | Davidson | 27 min |
| Jul 7, 2:16 PM CDT | Special Weather Statement | OHX | Sumner | 29 min |
| Jul 7, 2:27 PM CDT | Special Weather Statement | OHX | DeKalb, Jackson, Smith | 33 min |
| Jul 7, 2:36 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 39 min |
| Jul 7, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 30 min |
| Jul 7, 2:48 PM CDT | Special Weather Statement | OHX | Williamson | 27 min |
| Jul 7, 2:54 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 24 min |
| Jul 7, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Overton, Putnam, White | 35 min |
| Jul 7, 3:20 PM CDT | Special Weather Statement | OHX | Williamson | 25 min |
| Jul 7, 3:35 PM CDT | Special Weather Statement | OHX | Warren | 25 min |
| Jul 7, 3:42 PM CDT | Special Weather Statement | OHX | Cumberland, Overton, Van Buren, White | 48 min |
| Jul 7, 3:44 PM CDT | Special Weather Statement | OHX | Rutherford | 31 min |
| Jul 7, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 32 min |
| Jul 7, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 29 min |
| Jul 7, 3:55 PM CDT | Special Weather Statement | OHX | Bedford | 50 min |
| Jul 7, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 31 min |
| Jul 7, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 27 min |
| Jul 7, 4:58 PM CDT | Special Weather Statement | OHX | Montgomery, Robertson | 32 min |
| Jul 7, 5:29 PM CDT | Special Weather Statement | OHX | Montgomery, Robertson | 31 min |
| Jul 7, 6:04 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Macon, Sumner, Trousdale | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.